This is the first time I am posting in the Fibro Board. So would like to say hello all!! My question is regarding a new medication my doc has put me on. I read through your most recent threads regarding Savella but not all of my questions were answered. Some concerns I have are if the medication caused anyones appetite to increase? Also, what dosage did you have to get up to in order to see any improvement in your pain? My doc started me at a very low dose (25mg) and said to increase it to 50mg in a month if I don't have any negative side effects. Well, a month is today and I don't have any side efects so I plan on upping it. I read about some of the side effects you all experienced (some were pretty awful!) so I am concerned about increasing it. But I also want relief! So at this point I am willing to try anything. Has anyone gotten relief from this medication? If so, how long did it take to see result? Thanks all
Hey sweetie welcome to the board! You will find great people here and lots of good information. I was on savella months ago. I felt absolutely wonderful on day two or three I cannot remember. But it was the lowest dose, my NP gave me the titration package of pills. I remember doing laundry and said to my mum, wow I feel good. No pain, nothing. Energy was good. I was so stoked. I then went up in dose. I totally crashed, my blood pressure skyrocketed. My heart rate went up to 140 beats at resting. It scared the daylights out of me. I had to stop taking it. I am not saying this to scare you, because this drug works wonders for some people. Just not for me. I was devastated, but I wasn't surprised. If it makes you feel better by all means give it a go. If anything while on it my appetite decreased. Most of my meds cause that, I don't know why, but am not complaining. lol...good luck and please keep posting!! xoxo
peace and love
The Following User Says Thank You to tooolgrl For This Useful Post: Jlec125 (02-16-2011)
I was on Savella for about 6 months. I worked up to full dosage. It gave me more energy but did nothing for the pain. I quit and went back to Cymbalta which was better for the pain. Savella actually decreased my appetite, and with the increased energy, I lost a few pounds.
The Following User Says Thank You to Pammyann For This Useful Post: Jlec125 (02-16-2011)
welcome to the site, i have not been joined long either but it is a lovely site and i have learned more about both my conditions on this site then ever talking to a dr about it.
One thing i have learned from reading the posts on medication is no drug works the same way on anyone or seems to have the same side effects so if the drug is working for you with no bad side effects then i would increase it, if you find there are bad side effects you can decrease it again.
I was offered this drug but when researching i noticed it had weight gain and increased appetite which i had experienced with lyrica which i have come off and had put on 3 stone have lost it now but didnt want to go through that again, i think some side effects might seem to be common in certain people like me if it says increased appetite then i get it weight gain i get it lol or if it is a type of drug like lyrica and gabpatin that changes the chemistry in the brain i struggle with these drugs alot like this new drug i am on cymbalta i am struggling with this yet some people have had the best results with this and others like lyrica that were such a no for me and fentanal patches a very strong opiate 100 times stronger then morphine even drs dont think this works on fibro but i would be bedridden without it, its odd and its trial and error with these drugs i am afraid. Hope that helps a bit i am sure others who have been on the same drug will give you more advise. Take Care
The Following User Says Thank You to 75angel For This Useful Post: Jlec125 (02-16-2011)
Thanks so much for your replies. Last night was my first night with the increased dosage. I tend to have a high tolerance for all meds but I am hoping this one will be different and I will get some relief soon. Also, of course, hoping I do not get the side effects some of you experienced! They really sound awful. Ok, thanks again!
Jlec125~ Hopefully it works for you! Just make sure that if it doesn't, don't quit cold turkey. Call your Dr and have them switch you to something else. Everyone is different & you will find what works for you, just takes time.
75Angel~ What side effects have you noticed with Cymbolta? It was working for me within days after starting it. It's the only thing to help me with my anxiety. I was stressed all the time before it. I'm not sure how fast it usually helps people, but it helped me quickly...
I am on Savella. Now taking 50mg in the morning and 50mg in the evening. I have noticed more energy and the and less pain. I am taking less Tramadol. I was taking the Savella at bed time but noticed it disturbed my sleep which treasure. I now take at dinner time. So hope it works for you and welcome to the boards as well!
Low pain all,
CAT To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.
Dx'd with Fibro 2007
Anxiety Disorder since 1986
Depression - Now